GET THE APP

Carboplatin-induced Allergic Coronary Vasospastic Reaction (Kounis Syndrome)

Clinical Oncology: Case Reports

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Carboplatin-induced Allergic Coronary Vasospastic Reaction (Kounis Syndrome)

We describe a case of carboplatin-induced allergic coronary vasospastic reaction manifesting as ST-elevation myocardial infarction (Kounis syndrome) in a 67-year old male with lung adenocarcinoma and underlying ischemic heart disease. Shortly after commencing his 2nd carboplatin cycle, the patient presented with acute bronchospasm and hemodynamic collapse, anterolateral ST-elevations, elevated cardiac biomarkers and apical akinesia. Following initial management with high-dose steroids, a coronary angiography was performed demonstrating obstructive lesion in his left anterior descending artery which was treated with percutaneous coronary intervention and stent placement. The patient demonstrated significant clinical improvement. This case highlights the diagnostic work-up and management of patients with chemotherapy-induced Kounis syndrome which should be included in the differential diagnosis of patients with chemotherapy-induced chest pain or ACS.

Special Features

Full Text

View

Track Your Manuscript

Media Partners

Associations